Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 1, 2021, 2:07 PM EDT for Chatham County, Randolph County, North Carolina. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2021, 2:07 PM EDT (18:07 UTC)
- Expired
- Aug 1, 2021, 3:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
Counties Chatham County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 115 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 2:46 PM EDT | HAIL 1.5 | 3 Ssw Franklinville, NC | BROADCAST MEDIA SHOWS PICTURE OF PING PONG SIZED HAIL EAST OF ASHEBORO ALONG FOXFIRE ROAD. TIME ESTIMATED BY RADAR. |
| Aug 1, 2:50 PM EDT | TSTM WND DMG | 4 Ssw Ramseur, NC | 911 CALL CENTER REPORTS NUMEROUS TREES DOWN WITH SOME ON VEHICLES AND HOUSES EAST OF ASHEBORO AND SOUTH OF RAMSEUR. TIME ESTIMATED BY RADAR. |
| Aug 1, 2:50 PM EDT | HAIL 0.75 | 4 Wnw Coleridge, NC | PUBLIC REPORTS PENNY SIZED HAIL 4 MILES SOUTH OF RAMSEUR, NC. |
| Aug 1, 2:52 PM EDT | TSTM WND DMG | 2 Sse Franklinville, NC | REPORT OF A FULL TREE DOWN ROUGHLY 2 FT. IN DIAMETER. OTHER 12 INCH DIAMETER BRANCHES DOWN ALONG ROAD AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268
WWUS82 KRAH 011807
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
207 PM EDT Sun Aug 1 2021
NCZ022-023-038>040-075-011900-
Guilford NC-Chatham NC-Alamance NC-Randolph NC-Davidson NC-Moore NC-
207 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALAMANCE...
NORTHWESTERN MOORE...EAST CENTRAL DAVIDSON...RANDOLPH...SOUTHWESTERN
GUILFORD AND WESTERN CHATHAM COUNTIES UNTIL 300 PM EDT...
At 206 PM EDT, Doppler radar was tracking a strong thunderstorm near
Randleman, moving southeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and deadly cloud to ground lightning will also be
possible with this storm.
Locations impacted include...
High Point, Asheboro, Randleman, North Carolina Zoo, Siler City,
Thomasville, Goldston, Seagrove, Archdale and Trinity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.
LAT...LON 3600 7997 3580 7913 3533 7957 3549 7977
3551 7977 3551 7980 3577 8013
TIME...MOT...LOC 1806Z 301DEG 36KT 3585 7991
$$
7What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:58 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 1, 1:58 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 158 PM EDT Sun Aug 01 2021 .SYNOPSIS... A cold front will stall across the eastern Carolinas through the middle of next week. Weak low pressure will travel up along the front today and on Tuesday as the front wavers near the coast. && .NEAR TERM /THROUGH TONIGHT/... As of 1250 PM Sunday... ...Severe Thunderstorm Watch 408 has been issued for portions of the eastern Piedmont, Sandhills and southern and central Coastal Plain... Thunderstorms are expected to increase in coverage and intensity across central NC this afternoon, with the strongest storms across the eastern half of central NC. Previous discussion... The main area of convection moving across northern portions of central NC this morning has largely shifted to the east. Thus, expect a bit of a lull across all of central NC during the late morning/midday hours before convection redevelops as the airmass destabilizes and the weakening short wave trough drops slowly southeast. Deep convection should fire near the surface boundary/remnant cool pool from the early morning convection early this afternoon, along with additional convection moving in from the west by early afternoon. With moderate instability and a region of deep layer shear of 30-40 kts (strongest across the north), expect we'll see multicellular clusters along with possibly a few supercells. Damaging winds and marginally severe hail will be the main threat, with a very small threat of a tornado along the stall surface boundary/differential heating boundary today. Thus, SPC has central NC in a marginal and slight risk for severe storms today, with the greatest risk across eastern portions of the area where instability should be the greatest. The deep convection should generally have moved to the east of the area by early evening. Highs today should range in the mid to upper 80s across the north to the lower to possibly mid 90s across the south, with heat index values as high as 100 to near 105 across the southern areas. Lows tonight should range in the mid 60s northwest to the lower 70s southeast. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... As of 410 AM Sunday... The broad upper level trough will persist across the eastern CONUS on Monday and Monday night. The surface boundary will be pinned along the coast to start the day Monday with a notably drier air mass in place across central NC on Monday morning. Precipitable water values at daybreak Monday will be less than an inch across the Triad and less than 1.5 inches elsewhere. Surface dew points will be sub 70 in most locations, perhaps the lower 60s in the Triad. With a drier and more stable air mass, expect little if any convection across central NC during the morning and afternoon with the exception of a very small chance of a shower or storm across the southeastern portion of the Coastal Plain and near the SC border. As another short wave trough drops into the TN Valley on Monday afternoon and Monday night, the surface boundary will lift north on Monday night, allowing moisture to quickly return to central NC and providing forcing for ascent for scattered showers or storms to return on Monday night. Highs will range in the mid 80s to around 90 with lows in the mid 60s to around 70. -Blaes && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 250 AM Sunday... The stationary front over the region will remain, well, stationary. Several waves along the front will increase rain chances, the strongest of which appears to occur on Tuesday. Likely pops should retreat east of I-95 on Wednesday before spreading back to US-1 on Thursday and Friday. Although the inherited forecast also included some likely pops in the southeast on Saturday, did not have enough confidence this far out to keep likely pops in the forecast and limited pops at high chance. Wednesday could be the day with the most thunderstorm coverage, but otherwise instability appears to be relatively limited, so expect that thunderstorms will be more isolated in nature inside of rain showers. Temperatures will be below normal throughout the period, with widespread 70s for highs on Tuesday and Thursday. Highs will rebound slightly to the mid 80s for Friday and Saturday. Overnight lows will be in the 60s, with little chance for lows only dropping into the 70s. Can't even rule out an upper 50 near Roxboro Tuesday night. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... As of 150 PM Sunday... 24 Hour TAF Period: Scattered to numerous showers and thunderstorms are expected across the area this afternoon as disturbance moves across the area. The strongest storms are expected across the eastern half of central NC (KFAY/KRWI/KRDU). The storms will have the potential to produce gusty wind, lots of lightning, very heavy rainfall and sub-VFR cigs and visbys. The threat of showers and storms will diminish by late this afternoon and evening in a northwest to southeast fashion. VFR conditions are generally expected to continue overnight as reinforcing cold front moves through the area. However, we could see some fog or low stratus at KFAY and KRWI (as the front begins to stall). VFR conditions and drier weather is expected on Monday. Outlook: The surface boundary will persist across the area through the middle of the upcoming work week as an upper level trough persists across the area. This will lead to an unsettled pattern with scattered mainly afternoon and evening showers and storms returning for Tuesday onward, with periods of sub-VFR fog and low stratus possible during the overnight and daybreak hours. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && $$ SYNOPSIS...Blaes NEAR TERM...BSD/Blaes SHORT TERM...Blaes LONG TERM...Green AVIATION...BSD/Blaes
Hazardous weather outlook, Aug 1, 12:50 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 1250 PM EDT Sun Aug 1 2021 NCZ025>028-040-041-020945- Durham-Franklin-Nash-Edgecombe-Chatham-Wake- 1250 PM EDT Sun Aug 1 2021 ...SEVERE THUNDERSTORM WATCH 408 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered thunderstorms will develop and move across the Southern Coastal Plain and Sandhills this afternoon and evening. The storms may become strong to severe with a primary threat of damaging wind gusts and possibly an isolated tornado. Heat index values will peak in the lower 100s this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ042-043-075>078-085-086-088-089-020945- Johnston-Wilson-Moore-Lee-Harnett-Wayne-Scotland-Hoke-Cumberland- Sampson- 1250 PM EDT Sun Aug 1 2021 ...SEVERE THUNDERSTORM WATCH 408 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered thunderstorms will develop and move across central NC this afternoon and evening. The storms may become strong to severe with a primary threat of damaging wind gusts and possibly an isolated tornado. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007>011-021>024-038-039-073-074-083-084-020945- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Davidson-Randolph-Stanly-Montgomery-Anson-Richmond- 1250 PM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will move across portions of the western and northern Piedmont and the Northern Coastal Plain this afternoon and evening. A few storms may become severe with a primary threat of damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Aug 1, 10:36 AM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1036 AM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM TSTM WND DMG 1 SW HAW RIVER 36.08N 79.37W
08/01/2021 ALAMANCE NC 911 CALL CENTER
1 TREE REPORTED DOWN AT INTERSECTION OF
RIVERBEND AND TOWN BRANCH ROAD.
&&
NTLLocal storm report, Aug 1, 10:38 AM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1038 AM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM TSTM WND DMG 4 ENE MEBANE 36.11N 79.21W
08/01/2021 ORANGE NC 911 CALL CENTER
1 TREE REPORTED DOWN AT THE INTERSECTION OF
PINE MEADOW LANE AND FIELDSVIEW ROAD.
&&
NTLSpecial weather statement, Aug 1, 12:56 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1256 PM EDT Sun Aug 1 2021
NCZ027-028-042-043-011800-
Edgecombe NC-Nash NC-Johnston NC-Wilson NC-
1256 PM EDT Sun Aug 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN NASH...
EDGECOMBE...WILSON AND NORTHEASTERN JOHNSTON COUNTIES UNTIL 200 PM
EDT...
At 1255 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Nashville to near
Clayton. Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Rocky Mount, Tarboro, Nashville, Wilson, Clayton, Elm City, Dortches,
Bailey, Red Oak and Princeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.
LAT...LON 3593 7736 3561 7800 3564 7853 3571 7847
3581 7827 3603 7791 3604 7747 3600 7743
3600 7741
TIME...MOT...LOC 1655Z 267DEG 24KT 3598 7790 3569 7851
JDSpecial weather statement, Aug 1, 1:08 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Raleigh NC
108 PM EDT Sun Aug 1 2021
NCZ021-022-038-011800-
Guilford NC-Forsyth NC-Davidson NC-
108 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT FORSYTH...NORTHEASTERN DAVIDSON
AND WEST CENTRAL GUILFORD COUNTIES UNTIL 200 PM EDT...
At 108 PM EDT, Doppler radar was tracking a strong thunderstorm over
Enon, or 7 miles southeast of East Bend, moving southeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Thomasville, Kernersville,
Clemmons, Bermuda Run, Huntsville, Lewisville and Walkertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3626 8038
3615 7984 3592 8002 3592 8004 3589 8006
3601 8042 3606 8046 3606 8047 3605 8047
3604 8049 3608 8052
TIME...MOT...LOC 1708Z 298DEG 30KT 3614 8041
JDSpecial weather statement, Aug 1, 1:12 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Raleigh NC
112 PM EDT Sun Aug 1 2021
NCZ042-078-089-011800-
Johnston NC-Sampson NC-Wayne NC-
112 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE...NORTHERN
SAMPSON AND SOUTHEASTERN JOHNSTON COUNTIES UNTIL 200 PM EDT...
At 112 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dunn, or 19 miles southeast of Lillington, moving east at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain and deadly cloud to ground lightning will also be
possible with this storm.
Locations impacted include...
Mount Olive, Princeton, Newton Grove, Hobbton, Spivey's Corner and
Grantham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.
LAT...LON 3526 7860 3527 7858 3530 7858 3532 7854
3534 7853 3536 7856 3548 7813 3518 7807
3519 7816 3518 7817 3517 7858
TIME...MOT...LOC 1712Z 258DEG 19KT 3527 7851
7Special weather statement, Aug 1, 2:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
207 PM EDT Sun Aug 1 2021
NCZ022-023-038>040-075-011900-
Guilford NC-Chatham NC-Alamance NC-Randolph NC-Davidson NC-Moore NC-
207 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALAMANCE...
NORTHWESTERN MOORE...EAST CENTRAL DAVIDSON...RANDOLPH...SOUTHWESTERN
GUILFORD AND WESTERN CHATHAM COUNTIES UNTIL 300 PM EDT...
At 206 PM EDT, Doppler radar was tracking a strong thunderstorm near
Randleman, moving southeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and deadly cloud to ground lightning will also be
possible with this storm.
Locations impacted include...
High Point, Asheboro, Randleman, North Carolina Zoo, Siler City,
Thomasville, Goldston, Seagrove, Archdale and Trinity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.
LAT...LON 3600 7997 3580 7913 3533 7957 3549 7977
3551 7977 3551 7980 3577 8013
TIME...MOT...LOC 1806Z 301DEG 36KT 3585 7991
7The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:33 AM EDT | Special Weather Statement | RAH | Guilford | 57 min |
| Aug 1, 5:51 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 39 min |
| Aug 1, 6:27 AM EDT | Special Weather Statement | RAH | Alamance, Guilford | 63 min |
| Aug 1, 7:10 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange | 50 min |
| Aug 1, 7:13 AM EDT | Special Weather Statement | RAH | Person | 47 min |
| Aug 1, 8:00 AM EDT | Special Weather Statement | RAH | Granville | 45 min |
| Aug 1, 8:05 AM EDT | Special Weather Statement | RAH | Vance | 55 min |
| Aug 1, 12:56 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 64 min |
| Aug 1, 1:08 PM EDT | Special Weather Statement | RAH | Forsyth | 52 min |
| Aug 1, 1:12 PM EDT | Special Weather Statement | RAH | Johnston | 48 min |
| Aug 1, 1:22 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Johnston, Nash, Wake, Wayne, Wilson | 38 min |
| Aug 1, 1:31 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 44 min |
| Aug 1, 2:00 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 45 min |
| Aug 1, 2:15 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 30 min |
| Aug 1, 2:42 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 48 min |
| Aug 1, 3:03 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Richmond, Scotland | 57 min |
| Aug 1, 3:18 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Hoke, Richmond, Scotland | 42 min |
| Aug 1, 3:51 PM EDT | Special Weather Statement | RAH | Sampson | 54 min |
| Aug 1, 3:51 PM EDT | Special Weather Statement | RAH | Cumberland | 54 min |
| Aug 1, 4:00 PM EDT | Tornado Warning | RAH | Cumberland | 30 min |
| Aug 1, 4:28 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Aug 1, 4:53 PM EDT | Special Weather Statement | RAH | Sampson | 67 min |
| Aug 1, 5:09 PM EDT | Special Weather Statement | RAH | Sampson | 36 min |
| Aug 1, 5:28 PM EDT | Special Weather Statement | RAH | Wayne | 32 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.